The Solvation Properties of the Aliphatic Alcohols

[img]PDF - Authorized users only
Language: English
84Kb
Title:The Solvation Properties of the Aliphatic Alcohols
Creators:
Abraham, Michael H.
le, Joelle
Acree, William E.
Journal or Publication Title:
Collection of Czechoslovak Chemical Communications, 64, 11, pp. 1748-1760
Uncontrolled Keywords:Water-alkanol partition, Gas-water partition, Solvation equations, Hydrogen bonding

Abstract

Solubilities of solute gases and vapours, as log <i>L</i>, where <i>L</i> is the Ostwald solubility coefficient, in the alkan-1-ols from methanol to decan-1-ol have been correlated through the solvation equation of Abraham. It is shown that there is a regular progression of solvent properties from methanol to decan-1-ol, except for the solvent hydrogen-bond basicity that remains the same along the series, and, indeed, is the same as that of water. A slightly different solvation equation is used to correlate the partition of solutes from water to the dry alkanols. For the longer chain alkanols, the coefficients in the solvation equations approach those in equations for partition from water to the wet (water-saturated) alkanols, showing that the solvation properties of the wet and dry alkanols are quite close for the higher alkanol homologues. <p>

Title:The Solvation Properties of the Aliphatic Alcohols
Creators:
Abraham, Michael H.
le, Joelle
Acree, William E.
Uncontrolled Keywords:Water-alkanol partition, Gas-water partition, Solvation equations, Hydrogen bonding
Divisions:Life and Chemical Sciences > Institute of Organic Chemistry and Biochemistry > Collection of Czechoslovak Chemical Communications
Journal or Publication Title:Collection of Czechoslovak Chemical Communications
Volume:64
Number:11
Page Range:pp. 1748-1760
ISSN:0010-0765
E-ISSN:1212-6950
Publisher:Institute of Organic Chemistry and Biochemistry
Related URLs:
URLURL Type
http://dx.doi.org/10.1135/cccc19991748UNSPECIFIED
ID Code:1592
Item Type:Article
Deposited On:06 Feb 2009 17:10
Last Modified:06 Feb 2009 16:10

Citation

Abraham, Michael H.; le, Joelle; Acree, William E. (1999) The Solvation Properties of the Aliphatic Alcohols. Collection of Czechoslovak Chemical Communications, 64 (11). pp. 1748-1760. ISSN 0010-0765

Repository Staff Only: item control page